Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 100, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Aug 13, 2016, 8:26 PM EDT for Jefferson County, Pennsylvania. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 13, 2016, 8:26 PM EDT (00:26 UTC)
- Expired
- Aug 13, 2016, 9:00 PM EDT
- In force
- 34 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
County Jefferson County, PA
The radar
The State College radar (KCCX), 87 km from the middle of the area, began a volume at 00:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 00:00Z, 0.4 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1783 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1224 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 7:59 PM EDT, 27 minutes earlier.
Area forecast discussion, Aug 13, 7:59 PM EDT, 27 minutes before
Area Forecast Discussion...UPDATED National Weather Service Pittsburgh PA 759 PM EDT SAT AUG 13 2016 .SYNOPSIS... Scattered showers and thunderstorms are expected for the rest of the weekend as a weakening cold front slowly approaches. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... 800 pm update...continue to wrestle with activity that is developing along a rather extensive outflow boundary the stretches from just north of Pit airport northeastward into Forest county. Showers and storms have fired and intensified along this boundary. The further south the outflow moves, the weaker the storm development is, likely due to warmer air aloft and a bit more stable atmosphere. Expect the coverage and intensity of all of the activity to decrease this evening. Previous discussion... Scattered showers and thunderstorms should continue through the evening with diurnally fueled instability. A period of more numerous storms are expected north of I 80 as shortwave support briefly increases across NW PA. The activity is expected to slowly decrease with waning instability late this evening, though low chances for showers/storms should continue overnight as another shortwave approaches in southwest flow. Temperatures should continue to run 10 to 15 degrees above the seasonal averages. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY/... More cloud cover is expected as more moisture is transported into the area in southwest flow on Sunday. With weak shortwave support, and a weakening surface boundary crossing the region, expect scattered showers and storms to persist on Sunday. The operational NAM appears to be an outlier with more widespread rain Sunday. Looking at water vapor and upper air analysis, the GFS seems to have a better handle on the approaching shortwave, and therefore went with scattered wording in the forecast. The surface boundary is progged to eventually dissipate by Monday as weak ridging builds over the region. This should keep unmentionable slight to low chance pops across the region. Increasing moisture and shortwave support in southwest flow should result in increasing shower and storm chances again by Tuesday. Temperatures should return to reading closer to, but still above, seasonal averages. && .LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/... Upper trough should maintain shower and thunderstorm chances through mid week before weak ridging builds across the Northeastern CONUS late in the week and the beginning of the weekend, returning mainly dry weather to the forecast. Temperatures should average a few degrees above the seasonal averages. && .AVIATION /00Z SUNDAY THROUGH THURSDAY/... General VFR with scattered to isolated showers or thunderstorms late afternoon and evening. A front is now nearly stationary across the lower Great Lakes, and looks to move little into Sunday. Early morning stratus in moist low levels may bring a period of MVFR. Winds will be southwest generally under 10 KTs. .OUTLOOK /SATURDAY NIGHT THROUGH THURSDAY/... Some restrictions possible Sunday afternoon and evening as a front slowly sags south. Otherwise general VFR with isolated to scattered diurnal showers and thunderstorms. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...None. OH...None. PA...None. WV...None. &&
Hazardous weather outlook, Aug 13, 4:22 AM EDT, 16 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 422 AM EDT SAT AUG 13 2016 MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029-031-073>076-WVZ001>004-012-021-509>514-140830- GARRETT-TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA- WASHINGTON-GREENE-WESTMORELAND-WESTMORELAND RIDGES-FAYETTE- FAYETTE RIDGES-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-MONONGALIA- RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-PRESTON- EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER- 422 AM EDT SAT AUG 13 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...WESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. LOCALLY HEAVY RAINFALL IN THUNDERSTORMS COULD PRODUCE LOCALIZED FLOODING THROUGH THIS EVENING MAINLY IN POOR DRAINAGE AREAS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. LOCALLY HEAVY RAINFALL IS POSSIBLE IN THUNDERSTORMS THIS WEEKEND...WHICH COULD RESULT IN LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:36 PM EDT | Areal Flood Advisory | PBZ | Forest, Venango | 3 hr |
| Aug 13, 8:46 PM EDT | Special Weather Statement | PBZ | Armstrong | 44 min |
| Aug 13, 9:20 PM EDT | Severe Thunderstorm Warning | PBZ | Armstrong, Indiana | 40 min |
| Aug 14, 2:56 PM EDT | Areal Flood Advisory | PBZ | Allegheny, Washington, Westmoreland | 3 hr |
| Aug 14, 3:31 PM EDT | Areal Flood Advisory | PBZ | Fayette, Greene, Washington, Westmoreland | 119 min |
| Aug 14, 3:52 PM EDT | Flash Flood Warning | PBZ | Fayette, Greene, Washington, Westmoreland | 2 hr |
| Aug 14, 1:56 PM EDT | Tornado Warning | PBZ | Brooke, Ohio | 20 min |
| Aug 14, 12:41 PM EDT | Special Weather Statement | PBZ | Guernsey, Muskingum | 49 min |
| Aug 14, 1:11 PM EDT | Special Weather Statement | PBZ | Noble | 49 min |
| Aug 14, 1:33 PM EDT | Special Weather Statement | PBZ | Belmont, Guernsey | 42 min |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.